Idaho, 2014

Flooding in Idaho, March 10 to 11, 2014

March 10 to 11, 2014 · NWS BOI · 2 events in 1 county or zone

Heavy rain across Southwest Idaho on the 9th through the 10th led to minor flooding on the Weiser River near Weiser and Cambridge.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

Heavy rain across Southwest Idaho on the 9th through the 10th led to minor flooding on the Weiser River near Weiser and Cambridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Mar 10, 1:59 AM MST, 6 hours 1 minute earlier.

Area forecast discussion, Mar 10, 1:59 AM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
259 AM MDT MON MAR 10 2014

.SHORT TERM...TODAY THROUGH TUESDAY...A STRONG...WARM AND WET
SYSTEM IS POISED TO MOVE THROUGH THE CWA TODAY...WITH THE TROUGH
AXIS PASSING OVER ERN OREGON LATE THIS MORNING THROUGH MID-
AFTERNOON AND THROUGH SW IDAHO FROM MID-AFTERNOON THROUGH EARLY
EVENING. THIS SYSTEM WILL ALSO PUSH A COLD FRONT THROUGH THE AREA
TODAY...PASSING BY SEVERAL HOURS BEFORE THE UPPER LEVEL TROUGH.
MODERATE TO HEAVY RAIN IS STILL EXPECTED IN THE MTNS THROUGH
MIDDAY...SO THE FLOOD WATCH WILL BE ALLOWED TO CONTINUE THROUGH
NOON MDT. RAINFALL TOTALS SO FAR FOR THIS EVENT RANGE FROM AN INCH
TO AN INCH AND A HALF IN THE MTNS...TO A FEW HUNDREDTHS TO A FEW
TENTHS IN THE VALLEYS. LIGHT RAIN WILL CONTINUE INTO THE
AFTERNOON IN THE WATCH AREA...AND IT IS OFTEN THE CASE THAT
MUDSLIDES OCCUR HOURS AFTER HEAVY RAIN ENDS...SO PLEASE EXERCISE
CAUTION IF YOU MUST DRIVE IN SLIDE-PRONE AREAS THROUGH TONIGHT AND
EVEN INTO TOMORROW. PRECIP WILL MOVE OUT FOR THE MOST PART WITH
THE TROUGH AXIS PASSAGE. SNOW LEVELS WILL PLUMMET FROM CURRENT
VALUES WHICH RANGE FROM 5KFT IN BAKER COUNTY TO 7KFT IN THE
WESTERN MAGIC VALLEY...DOWN TO AROUND 3KFT TOMORROW MORNING. TEMPS
THROUGH TOMORROW WILL BE NEAR NORMAL. THIS MAY SEEM ODD SEEING
THAT WE WILL HAVE A COLD FRONT PASS THROUGH TODAY. HOWEVER...MILD
PRE- FRONTAL AIR IS BEING COOLED BY PRECIPITATION AND WILL BE KEPT
COOL BY CLOUD COVER DURING THE DAY. AND TOMORROW...THE COOLER
POST- FRONTAL AIR WILL SEE PLENTY OF SUNSHINE...ALLOWING IT TO
WARM UP TO READINGS VERY CLOSE TO TODAY IN MOST AREAS. WINDS WILL
BE MODERATE IN THE WESTERN MAGIC VALLEY THIS AFTERNOON AS THE COLD
FRONT PASSES THROUGH. AT THIS TIME IT APPEARS WIND ADVISORY
CRITERIA WILL NOT BE REACHED.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...WARM AND DRY
CONDITIONS THROUGH THE EXTENDED PERIOD AS A RIDGE OF HIGH PRESSURE
REMAINS OVER THE WESTERN SECTION OF THE COUNTRY. RIDGE WILL BE
FLATTENED WEDNESDAY NIGHT AND ALSO AGAIN ON FRIDAY NIGHT AS WEAK
SHORTWAVES MOVE THROUGH THE FLOW. NO PRECIPITATION IS EXPECTED
WITH THESE SHORTWAVES AS THEY MOVE JUST TO THE NORTH OF THE
FORECAST AREA. HIGH TEMPERATURES WILL START OUT NEAR NORMAL ON
WEDNESDAY AND WARM TO AROUND 10 DEGREES ABOVE NORMAL BY SUNDAY.

&&

.AVIATION...MOUNTAINS OBSCURED. RAIN AND HIGH ELEVATION SNOW WILL
CONTINUE OVER THE REGION WITH WIDESPREAD LOW VFR CONDITIONS AND
AREAS OF MVFR CONDITIONS. SNOW LEVELS THIS MORNING WILL BE AROUND
6500 FEET MSL AND FALL TO AROUND 4K FEET MSL BY THIS EVENING. WEAK
COLD FRONT MOVING FROM WEST TO EAST TODAY WITH DECREASING
PRECIPITATION BEHIND THE FRONT. THUNDERSTORMS ARE POSSIBLE WITH
THIS FRONT BUT WILL NOT INCLUDE ANY MENTION IN THE TAFS. SURFACE
WINDS AHEAD OF THE FRONT WILL BE SOUTHEAST TO SOUTH 5 TO 15
KNOTS...BECOMING SOUTHWEST TO WEST 15-25 KNOTS WITH LOCAL GUSTS UP
TO 35 KNOTS BEHIND THE FRONT...STRONGEST WINDS WILL BE IN THE
MAGIC VALLEY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH UNTIL NOON MDT TODAY IDZ011-013-033.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....JA
AVIATION.....JA
Hazardous weather outlook, Mar 10, 4:43 AM MST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
543 AM MDT MON MAR 10 2014

IDZ033-111145-
UPPER WEISER RIVER-
543 AM MDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT
FLOOD WARNING FOR THE WEISER RIVER NEAR WEISER UNTIL TUESDAY
MORNING. A WET PACIFIC STORM CONTINUES TO BRING MODERATE TO HEAVY
RAIN TO THE REGION.  SHOWERS WILL BE ON THE DECREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY CONDITIONS WITH WARMING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

IDZ011-013-111145-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
543 AM MDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT
FLOOD WATCH IN EFFECT UNTIL NOON TODAY AS A WET PACIFIC STORM
CONTINUES TO BRING MODERATE TO HEAVY RAIN TO THE AREA. DECREASING
SHOWERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY CONDITIONS WITH WARMING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

IDZ012-014>016-028>030-ORZ061>064-111145-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
543 AM MDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN DECREASING FROM WEST TO EAST TODAY. SHOWERS WILL
LINGER OVER SOUTHWEST IDAHO TONIGHT WITH DRY CONDITIONS OVER
SOUTHEAST OREGON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY CONDITIONS WITH WARMING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Washington

When
March 10, 8:00 AM MST to March 11, 2:00 PM MST
Where
Washington County, 2.1 mi E of Rebecca to 0.53 mi SE of Rebecca
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
44.245, -116.838

Moderate flooding on the Weiser River due to heavy rain and snowmelt occurred around the Weiser area affecting many of the county roads and the south and east part of the town.

Flood, Washington

When
March 10, 12:30 PM MST to March 11, 12:15 AM MST
Where
Washington County, 5 mi NNE of Cambridge to 2.07 mi ENE of Cambridge
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
44.637, -116.631

Moderate flooding on the Weiser River due to heavy rain and snowmelt occurred around the Cambridge area affecting many of the county roads.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509078, 509074.